Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 39, NWS Tallahassee, FL

October 5, 2008

NWS Tallahassee, FL issued this small craft advisory at Oct 5, 2008, 8:47 PM EDT. It took effect at Oct 5, 2008, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2008, 8:47 PM EDT (00:47 UTC)
In effect from
Oct 5, 2008, 10:00 PM EDT
Expired
Oct 6, 2008, 10:15 AM EDT
In force
12 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WHUS72 KTAE 060047
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EDT SUN OCT 5 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE
OFFSHORE WATERS...

.THE COMBINATION OF BUILDING HIGH PRESSURE ACROSS THE MID-ATLANTIC
REGION AND A WARM FRONT LIFTING NORTHWARD ACROSS THE CENTRAL GULF 
WILL PRODUCE BREEZY EAST WINDS AND RELATIVELY HIGH SEAS ACROSS
THE OFFSHORE WATERS OF THE PANHANDLE AND APALACHEE BAY. THIS WILL
GENERATE HAZARDOUS MARINE CONDITIONS INTO AT LEAST MONDAY MORNING.

GMZ770-775-060930-
/O.NEW.KTAE.SC.Y.0039.081006T0200Z-081006T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
847 PM EDT SUN OCT 5 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. 

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BLOCK
3 follow-up statements
262 
WHUS72 KTAE 060400
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 AM EDT MON OCT 6 2008

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT MONDAY
FOR THE ENTIRE COASTAL WATERS...

.A LARGE AREA OF HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN
OVER THE EASTERN U.S. THROUGH TUESDAY. A WEAK COLD FRONT WILL MOVE
SLOWLY EAST ACROSS THE COASTAL WATERS WEDNESDAY AND THURSDAY. FOR
TONIGHT...THIS AREA OF HIGH PRESSURE HAS CAUSED THE PRESSURE
GRADIENT TO TIGHTEN SUFFICIENTLY TO PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ACROSS THE MARINE AREA...WHICH SHOULD LINGER INTO MONDAY
MORNING.


GMZ730-750-755-765-061100-
/O.EXA.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
1200 AM EDT MON OCT 6 2008

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE
ENTIRE MARINE AREA.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ770-775-061100-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1200 AM EDT MON OCT 6 2008

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE
ENTIRE MARINE AREA.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
418 
WHUS72 KTAE 060856
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EDT MON OCT 6 2008

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THIS MORNING FOR THE ENTIRE COASTAL WATERS...

.A LARGE AREA OF HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN
OVER THE EASTERN U.S. THROUGH TUESDAY. A WEAK COLD FRONT WILL
MOVE SLOWLY EAST ACROSS THE COASTAL WATERS WEDNESDAY AND
THURSDAY. FOR TONIGHT...THIS AREA OF HIGH PRESSURE HAS CAUSED THE
PRESSURE GRADIENT TO TIGHTEN SUFFICIENTLY TO PRODUCE SMALL CRAFT
ADVISORY CONDITIONS ACROSS THE MARINE AREA OVERNIGHT...WHICH
SHOULD LINGER INTO THE MORNING HOURS TODAY.

GMZ730-750-755-765-770-775-061500-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
456 AM EDT MON OCT 6 2008

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WINDS AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
305 
WHUS72 KTAE 061415
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT MON OCT 6 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

.WINDS AND SEAS HAVE FALLEN BELOW ADVISORY LEVELS THIS MORNING.

GMZ730-750-755-765-770-775-061515-
/O.CAN.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1015 AM EDT MON OCT 6 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 8:15 PM EDT, 32 minutes earlier.

Area forecast discussion, Oct 5, 8:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT SUN OCT 5 2008

.SYNOPSIS...
AT 8 PM EDT...IT WAS PARTLY TO MOST CLOUDY ACROSS THE AREA WITH A
MIDDECK (9-10K) ASSOCIATED WITH CENTRAL GULF WARM FRONT STREAMING
NEWD ACROSS N FL. OVERALL THE LOCAL AIRMASS REMAINS DRY...BUT SOME
LIGHT RAIN OVER THE NEARSHORE WATERS AND ADJACENT COASTLINES FROM
FRANKLIN TO TAYLOR COUNTIES. TEMPS RANGED FROM LOW 70S N TO UPPER 70
COAST. WINDS WERE GENERALLY SE TO NE 5 TO 10 MPH.

AT UPPER LEVELS...
PROGRESSIVE AND INCREASINGLY AMPLIFIED SHORT TERM CONUS PATTERN
CURRENTLY HIGHLIGHTED BY A NEGATIVELY TILTED TROUGH MOVING EAST OVER
THE ROCKIES...A DEEP LAYER RIDGE DEVELOPING OVER THE SOUTHEAST INTO
THE GULF OF SOUTHEAST AND A TROUGH OVER GREAT LAKES-NEW ENGLAND WITH
550MB LOW OVER SRN ONTARIO. ON MONDAY AND TUESDAY...ROCKIES TROUGH
WILL MOVE EWD INTO PLAINS AND THEN BY TUES AFTERNOON STRETCH FROM
WRN GREAT LAKES THRU TEXAS...WHILE RIDGE WILL BUILD FURTHER NWD INTO
THE GREAT LAKES.

AT LOWER LEVELS...
THE SOUTHEAST U.S. REMAINS UNDER THE INFLUENCE OF A LARGE AREA OF
HIGH PRESSURE OVER THE GREAT LAKES/SRN ONTARIO NOSING SEWD INTO SE
CONUS AND ANOTHER HIGH CENTERED OVER N/CAROLINA. ON MONDAY AND
TUESDAY...DESPITE A BUILDING UPPER RIDGE OVERHEAD AND SURFACE HIGH
STRENGTHENING OVER MID-ATLC REGION...A FRONT ACROSS S/CNTRL FL WILL
LIFT NORTH RESULTING IN INCREASING LOCAL MOISTURE AND A SLIGHT
INCREASE IN RAIN CHANCES ESPECIALLY FL COUNTIES. THE BUILDING HIGH
AND LIFTING FRONT WILL ALSO INCREASE LOCAL GRADIENTS AND EAST WINDS.

IN RESPONSE TO ABOVE ROCKIES UPPER TROUGH MOVING INTO ERN CONUS
THROUGH MIDWEEK...A SURFACE REFLECTION WILL LIFT FROM THE SOUTHEAST
TO THE MID-ATLC DURING THE MID WEEK. THIS WILL DRAG A TRAILING FRONT
SLOWLY EAST ACROSS THE LOCAL REGION WEDNESDAY AND THURSDAY...BUT
THERE IS DISAGREEMENT AMONG THE MODELS ON THE TIMING OF THIS SYSTEM.
THE GFS IS THE FASTEST WHILE THE NAM AND ECMWF ARE SLOWER. ALL THE
ABOVE REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE SOUNDING WITH 1
INCH PWAT AT 00Z MON UP TO 2 INCHES AT 00Z THU.

&&

.SHORT TERM...TONIGHT INTO EARLY MONDAY
WITH MID DECK OF CLOUDS STREAMING NEWD FROM GULF AND GRADIENTS
TIGHTENING...WILL UPDATE ZFP 1ST PERIOD TO...FROM M/CLEAR AND LIGHT
WINDS TO P/CLOUDY AND 5 TO 10 MPH WINDS OVER ALA/GA...AND INCREASE
WINDS FROM 5 MPH TO 5 TO 10 MPH IN FL EXCEPT AROUND 10 MPH ALONG
COAST.

&&

.AVIATION...PREVAILING VFR CONDITIONS TO CONTINUE THROUGH THE
FORECAST PERIOD. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE IN THE PRE-DAWN
HOURS...MAINLY AT TLH...ABY AND VLD. MAINLY MID AND UPPER LEVEL
CLOUDS WILL BE ON THE INCREASE ACROSS PORTIONS OF THE AREA THROUGH
THE PERIOD.

&&

.MARINE...
MID-EVENING APALACH AND PANAMA CITY BUOYS SHOW WINDS INCREASING TO
NEAR 20 KTS WITH 6 FOOT SEAS. WILL TWEAK UP 1ST PERIOD NEARSHORE AND
OFFSHORE PANHANDLE/APALACHEE BAY WINDS AND SEAS WITH AROUND 20 KTS
AND 5 TO 7 FOOT SEAS WELL OFFSHORE. SO WILL ISSUE MWW/SCA FOR THIS
AREA UNTIL 11 AM EDT MON. THIS MAY BE EXTENDED AS WINDS AND SEAS
WILL PEAK AT NIGHT FOR THE NEXT FEW DAYS...WHICH IS TYPICAL OF EAST
FLOW REGIMES.

&&

.FIRE WEATHER...
A GRADUAL INCREASE IN LOW-LEVEL MOISTURE IS EXPECTED THROUGH THE
FIRST HALF OF THE WORK WEEK. TUESDAY THROUGH THURSDAY...THE RAIN
CHANCES WILL INCREASE ACROSS THE AREA AS A COLD FRONT APPROACHES
FROM THE WEST. AS A RESULT...CONDITIONS ARE EXPECTED TO REMAIN
ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SCA TIL 15Z MON FOR GMZ770-775.

&&

AVIATION...BARRY
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Oct 5, 5:30 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SUN OCT 5 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EDT SUN OCT 5 2008 /430 AM CDT SUN OCT 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO GUSTY EAST
WINDS AND ELEVATED SEAS...MAINLY OVER THE OFFSHORE MARINE LEGS.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A MODERATE RISK FOR RIP CURRENTS ON MONDAY ALONG THE
PANHANDLE BEACHES. MOISTURE WILL INCREASE AS A LOW PRESSURE TROUGH
DRIFTS NORTHWARD UP THE FLORIDA PENINSULA THE NEXT FEW DAYS...
RESULTING IN LOW RAIN CHANCES. RAIN CHANCES INCREASE WEDNESDAY
AND WEDNESDAY NIGHT AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS
THE REGION. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

8-JAMSKI

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.